MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49043
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure the tip of a flexor high-flex ansel guiding sheath split while it was being inserted.Access was gained through the femoral artery and a contralateral approach was going to be used to reach the iliac artery.Another same type device was used to complete the procedure.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalization.No adverse effects to the patient occurred due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during an unknown procedure the tip of a flexor high-flex ansel guiding sheath split while it was being inserted.Access was gained through the femoral artery and a contralateral approach was going to be used to reach the iliac artery.Another same type device was used to complete the procedure.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalization.No adverse effects to the patient occurred due to this event.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which warn, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal,¿ and, ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ based on the available information, cook has concluded that a component failure contributed to this failure mode.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12791914
Report Number1820334-2021-02483
Device Sequence Number12080179
Product Code DYB
UDI-Device Identifier00827002490437
UDI-Public(01)00827002490437(17)240429(10)NS13927945
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2024
Device Model NumberG49043
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL1-HC
Device Lot NumberNS13927945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown